Alert archive / Maine / Special Weather Statements in 2016
Special Weather Statement, NWS Caribou, ME
NWS Caribou, ME issued this special weather statement at Aug 7, 2016, 4:44 PM EDT for Aroostook County, Maine. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2016, 4:44 PM EDT (20:44 UTC)
- Expired
- Aug 7, 2016, 5:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Caribou, ME
County Aroostook County, ME
The radar
The Caribou radar (KCBW), 47 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 8.7 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
852
WWUS81 KCAR 072044
SPSCAR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
444 PM EDT SUN AUG 7 2016
MEZ002-005-006-072130-
SOUTHEAST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-
444 PM EDT SUN AUG 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL AROOSTOOK
AND NORTH CENTRAL PENOBSCOT COUNTIES...
AT 444 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF MAPLETON TO NEAR
OXBOW. MOVEMENT WAS EAST...SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PRESQUE ISLE...MAPLETON...MARS HILL...ASHLAND...EASTON...
BRIDGEWATER...MASARDIS...OXBOW...DUDLEY TOWNSHIP...SCOPAN...
MONTICELLO...BLAINE...WESTFIELD...CHAPMAN...CASTLE HILL...
SAINT CROIX...SCOPAN MOUNTAIN...SQUA PAN...DUDLEY AND SCOPAN LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
US HIGHWAY 1 BETWEEN BRIDGEWATER AND MARS HILL.
STATE HIGHWAY 11 BETWEEN MASARDIS AND SQUA PAN.
LAT...LON 4624 6794 4629 6872 4666 6828 4669 6779
4637 6778
TIME...MOT...LOC 2044Z 270DEG 46KT 4661 6824 4636 6855
$$
NOUHANWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:36 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 7, 4:36 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Caribou ME 436 PM EDT SUN AUG 7 2016 .SYNOPSIS... High pressure will build in from the west Monday into Tuesday. A cold front will approach later Wednesday, then cross the region Wednesday night. && .NEAR TERM /THROUGH MONDAY/... Scattered to numerous showers and thunderstorms will continue through the remainder of the afternoon as an upper shortwave trough crosses the area. This activity will wane through the evening hours once the shortwave moves east of the area and daytime heating is lost. Skies will gradually clear out overnight. Overnight lows will range from the lower 50s north to the upper 50s Downeast. For Monday...surface high pressure will build to our south while another upper wave swings through. With dry air in place, don't expect much more than some clouds with this wave. Highs will be in the lower to mid 70s in the north and in the mid 70s to around 80 Downeast. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... High pressure will cross the region Monday night through Tuesday night with mostly clear skies. A cold front will approach the region later Wednesday. Expect partly sunny skies along with a chance of mostly afternoon showers and thunderstorms across northern areas Wednesday. Across Downeast areas, expect mostly sunny skies Wednesday morning with partly sunny skies along with a chance of showers/thunderstorms during the afternoon. Temperatures will be at near normal levels Tuesday. Above normal level temperatures are expected Wednesday. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... The cold front will cross the region Wednesday night with a chance of mostly evening showers/thunderstorms. High pressure will cross the region Thursday. Uncertainty then begins to develop Friday regarding a warm front lifting toward the region. The front could then remain relatively stationary across the region Saturday/Sunday. However, the location of the front is uncertain. The front could help focus moisture being drawn north across the region through the weekend. Unsettled conditions, with a chance of showers/thunderstorms, are expected across the region through the weekend. However, the location of the front will help determine where the showers/thunderstorms are most focused along with rain totals. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... NEAR TERM: Once any lingering showers dissipate this evening, VFR conditions will prevail through the remainder of tonight and Monday. SHORT TERM: VFR conditions are expected across the region Monday night through early Wednesday. Variable conditions are then expected later Wednesday through Wednesday night with any showers/thunderstorms. VFR conditions are expected Thursday. Variable conditions are then expected to develop Friday with developing showers/thunderstorms. && .MARINE... NEAR TERM: No headlines will be needed. High pressure will build over the waters tonight and Monday, keeping winds and seas below 25 kt and 5 ft, respectively. SHORT TERM: Winds/seas are expected to remain below small craft advisory levels Monday night through Wednesday. Visibilities could be reduced in any showers/thunderstorms Wednesday afternoon. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Hastings Short Term...Norcross Long Term...Norcross Aviation...Hastings/Norcross Marine...Hastings/Norcross
Hazardous weather outlook, Aug 7, 9:15 AM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 915 AM EDT SUN AUG 7 2016 MEZ001>006-010-011-031-081315- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS- 915 AM EDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...FAR NORTHERN MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. SHOWERS WITH SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY EVENING. SOME THUNDERSTORMS MAY CONTAIN SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ015>017-029-030-032-081315- SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON- COASTAL HANCOCK-COASTAL WASHINGTON-NORTHERN WASHINGTON- 915 AM EDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EASTERN MAINE AND INTERIOR DOWNEAST MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-081315- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 915 AM EDT SUN AUG 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 7, 2:08 PM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
208 PM EDT SUN AUG 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 4 SE PRINCETON 45.18N 67.51W
08/06/2016 WASHINGTON ME PUBLIC
LARGE PINE TREE DOWN THAT CRASHED INTO HOUSE CAUSING
DAMAGE TO THE HOME AT JIMMY LIBBY COVE ON BIG LAKE.
&&
DDUMONTSpecial weather statement, Aug 7, 2:29 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 229 PM EDT SUN AUG 7 2016 MEZ006-071900- SOUTHEAST AROOSTOOK- 229 PM EDT SUN AUG 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN AROOSTOOK COUNTY... AT 228 PM EDT...A THUNDERSTORM WAS LOCATED NEAR SMYRNA MILLS... OR 11 MILES NORTHEAST OF PATTEN...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HODGDON...ISLAND FALLS...SMYRNA...AMITY...SMYRNA MILLS... CARY PLANTATION...LINNEUS...OAKFIELD...NEW LIMERICK...MERRILL... DYER BROOK...HERSEY AND FORKSTOWN. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 95 BETWEEN MILE MAKERS 275 AND 290. US HIGHWAY 1 BETWEEN CARY AND HODGDON. BRIEF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4601 6837 4618 6828 4609 6781 4588 6790 TIME...MOT...LOC 1828Z 290DEG 23KT 4607 6822 DUMONT
Special weather statement, Aug 7, 4:25 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 425 PM EDT SUN AUG 7 2016 MEZ006-072100- SOUTHEAST AROOSTOOK- 425 PM EDT SUN AUG 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL AROOSTOOK COUNTY... AT 424 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SMYRNA MILLS... OR 15 MILES WEST OF HOULTON...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOULTON...HODGDON...ISLAND FALLS...SMYRNA...SMYRNA MILLS...LINNEUS... OAKFIELD...NEW LIMERICK...LUDLOW...MERRILL... DYER BROOK AND WEBBERTOWN. THIS INCLUDES INTERSTATE 95 BETWEEN MILE MAKERS 279 AND 300. BRIEF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4605 6831 4622 6822 4616 6787 4594 6794 TIME...MOT...LOC 2024Z 290DEG 23KT 4611 6817 DUMONT
Special weather statement, Aug 7, 4:37 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 437 PM EDT SUN AUG 7 2016 MEZ002-072100- NORTHEAST AROOSTOOK- 437 PM EDT SUN AUG 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL AROOSTOOK COUNTY... AT 436 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MASARDIS...OR 17 MILES SOUTH OF PORTAGE...MOVING EAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ASHLAND...MASARDIS...OXBOW...SCOPAN...WESTFIELD...CHAPMAN... SQUA PAN...SCOPAN LAKE...NUMBER NINE MOUNTAIN AND SCOPAN MOUNTAIN. THIS INCLUDES STATE HIGHWAY 11 BETWEEN MASARDIS AND SQUA PAN. BRIEF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4639 6855 4665 6838 4655 6790 4638 6798 TIME...MOT...LOC 2036Z 290DEG 23KT 4653 6836 DUMONT
Special weather statement, Aug 7, 4:44 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
444 PM EDT SUN AUG 7 2016
MEZ002-005-006-072130-
SOUTHEAST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN PENOBSCOT-
444 PM EDT SUN AUG 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL AROOSTOOK
AND NORTH CENTRAL PENOBSCOT COUNTIES...
AT 444 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF MAPLETON TO NEAR
OXBOW. MOVEMENT WAS EAST...SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PRESQUE ISLE...MAPLETON...MARS HILL...ASHLAND...EASTON...
BRIDGEWATER...MASARDIS...OXBOW...DUDLEY TOWNSHIP...SCOPAN...
MONTICELLO...BLAINE...WESTFIELD...CHAPMAN...CASTLE HILL...
SAINT CROIX...SCOPAN MOUNTAIN...SQUA PAN...DUDLEY AND SCOPAN LAKE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
US HIGHWAY 1 BETWEEN BRIDGEWATER AND MARS HILL.
STATE HIGHWAY 11 BETWEEN MASARDIS AND SQUA PAN.
LAT...LON 4624 6794 4629 6872 4666 6828 4669 6779
4637 6778
TIME...MOT...LOC 2044Z 270DEG 46KT 4661 6824 4636 6855
NOUHANThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:29 PM EDT | Special Weather Statement | CAR | 31 min | |
| Aug 7, 4:25 PM EDT | Special Weather Statement | CAR | 35 min | |
| Aug 7, 4:37 PM EDT | Special Weather Statement | CAR | Aroostook | 23 min |
Nearby
Special Weather Statements in Maine, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.